Myobloc


Posted by Patty Huggins , Mar 24,2002,11:42   Archive
I've been reading bb for a long time - have BEB/Meige - about 6 years now. Just wanted to share my experience with BOTOX and Myobloc. I just had my first injections of Myobloc this past week, Mar. 20, and even before I left the dr. office, my eyes opened more than I can remember for a long time. Told Hubby they almost felt like they were bugging out. Had been getting BOTOX every three months for years without such dramatic success. Last few sessions with BOTOX I really didn't have much improvement at all. The Myobloc is a little more painful, but if it works, it is worth it. So far, eyes are better than with BOTOX, but still have times (evenings, stores with bright lights, stress, etc) when eyes shut. Now if I can just find something for the Meige "twitching" I may be half-way normal. (Whatever that would be!!!)I used Artane for quite awhile, but was so "spaced out" I gradually stopped it. Now use a drug from Canada, parsitan, which dr. said used to be used in US until Artane took over. Parsitan is very similar to Artane without the severe side effects. Sorry to be so long-winded - making up for lost time I guess.
Best to all - Patty in SW Washington State



Recommend Current pageAuthor Profile
Replies to this message


Re: Myobloc

Re : Myobloc --- Patty Huggins
Posted by Shirley-Arkansas-USA , Mar 24,2002,16:03 Top of Thread Archive
Hi Patty. Thanks for sharing your experience with Myobloc. People do ask about it periodically and we have very few that have tried it.
Please continue to let us know how it does for you over the next couple of months.
I have a little theory (my own and others may not agree with) that when one has "same day results" from their injections that it may be a matter of the injections or needles themselves rather than the BOTOX or Myobloc that was injected. Or possibly the combination of the needle and injecting solution into the area kind of like an accupuncture treatment. Or a type of sensory trick. I always think of this when someone says that the day they got the BOTOX, there eyes were great and the next day "it stopped working". I'm not sure about Myobloc but with BOTOX, it usually takes a couple of days before you actually start getting the benefits from the BOTOX and then there is a gradual increase in positive or negative effects. Some people do say that the effects are immediate but that has never been the case for me. Anyway it is just a thought of mine.

I think that Elan is working on that "more painful" thing with Myobloc and hopefully will have that remedied before too long.

I also tried Artane and couldn't handle the side-effects. It does help some, though. Glad to hear that the Parsitan is helping and without the side-effects. What dosage are you taking? I also tried it but did have side-effects and had to stop it. There are some others on this board that have used or are using Parsitan with good results.
We always like to hear what is helping someone with the symptoms of BEB.
Keep us posted on the Myobloc. Always glad to hear from our "readers".

Shirley in Arkansas




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Myobloc

Re : Myobloc --- Patty Huggins
Posted by Alan Phair , Mar 24,2002,17:25 Top of Thread Archive
Patty, thanks for your response. I have been thinkinga bout trying Myobloc particularly for my neck area where the Meige has been lousy. The only think that has stopped me so far is that I had not heard of many success stories and most people have said that it was more painful than the botox inj. I can tellyou that since the Myectomies, the botox is extremely painful to et. Even the doctor giving me a lolipop (only kidding) doesn't help....Alan



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Myobloc

Re : Myobloc --- Patty Huggins
Posted by Kelly Saffell , Mar 25,2002,07:42 Top of Thread Archive
I recently started on Parsitan as well. While I do get benefit from BOTOX it is only a few weeks and still doesn't eliminate my spasms by any means. I started on 25 mg twice a day and just increased to 3 times. My only side effect is it makes me drowsy and "kinda spaced out" for about the first week of the increase and then my body adjusts. What dose are you on?
Kelly in Dallas



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile